What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 18, 12:10 PM EST, 8 minutes earlier.
Area forecast discussion, Jun 18, 12:10 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
110 PM EDT Tue Jun 18 2024
.SYNOPSIS...
Hot and humid conditions with afternoon and evening
thunderstorms are expected through the week. A break in the
heat may not come until the end of the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
1250 PM Update:
Cloud cover from convective debris and some cirrus have kept
temperatures a bit lower than previously forecasted, but dew
points are actually a bit higher than previously forecasted.
Made some minor adjustments to these, but forecast heat indices
remain nearly the same for this afternoon.
1105 AM Update:
Made some adjustments to PoPs for the remainder of this morning
through this afternoon, as some isolated thunderstorms have
already popped up due to ample instability. Similar to
yesterday, some of these storms may become strong to severe,
with gusty to damaging winds as the main threat. With slow storm
motions and elevated PWATs, some of these thunderstorms may
cause in localized flash flooding, so this will be monitored as
well.
545 AM Update...
Updated HWO to include the chance for strong thunderstorms this
afternoon and evening. Main concern is localized damaging winds
and flash flooding. Forecast soundings are showing some CIN
today, but plenty of instability if the cap can be broken. CAPE
of up to 3000 J/kg will be possible by the time we hit max
heating this afternoon. Upstream MCV could act as the catalyst
that kicks storms off again this afternoon across the area.
Considering the weak shear, main threat will be from collapsing
cores (downbursts) from the strongest storms. PWATs will
approach 2 inches and storms will be slow moving with weak flow
aloft, which could produce prolonged heavy downpours leading to
localized flash flooding.
350 AM Forecast...
Today the heat and humidity will increase across the region and
heat advisories remain in effect. Similar to yesterday,
thunderstorms will likely pop up during the afternoon and
persist into the evening. With dew point temperatures climbing
into the 70s and high temperatures well into the 90s, a very
unstable atmosphere will be in place once again due to the
strong heating. CAPE of 2500 to 3000 J/kg is likely. The
NAMNest, which handled the convection yesterday quite well, is
showing isolated to scattered thunderstorm development again
this afternoon, especially west of the I81 corridor. Any weak
perturbation riding up and over the ridge will be enough to kick
off storms today. Very little wind shear will be present,
however, forecast soundings show an inverted V, so there will
likely be some downburst potential if any cores can get high
enough before collapsing.
Another warm and rather muggy night is in store for the region
with variable amounts of mainly mid level clouds and a light
southerly wind. Some lingering thunderstorms overnight appears
like a possibility as CAPE will remain high in the 2000+ J/kg
range.
Wednesday, sticking with persistence for the forecast...hot,
humid and a chance for afternoon/evening thunderstorms
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
110 PM Update:
The short term period will feature more of the same weather; hot
and humid with scattered showers and thunderstorms as multiple
waves move around the periphery of the dominating ridge. This
creates a bit of a challenging forecast for temperatures, as it
is possible that clouds from thunderstorms/convective debris may
hold back temperatures a bit in spots, yet also increase dew
points. Widespread highs in the upper 80s to mid 90s are
expected on Thursday, with perhaps slightly cooler temperatures
on Friday with a greater chance of seeing afternoon showers and
thunderstorms. With ample CAPE in place, some thunderstorms may
become strong to severe both days. Limited shear will be present
on Thursday, but shear increases a bit on Friday, especially
along and north of the NY Thruway corridor.
While the current heat advisory goes through Thursday, it is
possible that this may need to be extended to include Friday at
a later time.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
110 PM Update:
Not much has changed in the long term period with more of the
same expected during the weekend (hot and humid with scattered
showers and thunderstorms, especially each afternoon). By
Sunday, the ridge starts to finally break down, but with an
approaching shortwave and cold front, coverage of showers and
thunderstorms will increase a bit Sunday and Sunday night. Then
temperatures cool down a bit for the beginning of next week, but
still remain a bit above normal. Depending on the timing of the
cold front, scattered showers and thunderstorms may linger into
Monday, before conditions dry out for Tuesday as high pressure
moves in.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Fog has set in at ELM, however it should dissipate in the first
hour or two of the forecast. Otherwise. mostly VFR conditions
are expected today and tonight. Scattered thunderstorms will be
popping up across the area again today this afternoon and
evening, however, confidence is too low at this time to add in
the TAF at any one location. Winds will be light through the
period outside of any showers or thunderstorms.
Outlook...
Wednesday through Saturday...Spotty restrictions possible in
showers and thunderstorms, with probabilities increasing slowly
in the later part of the period.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT Thursday for PAZ038>040-043-044-
047-048-072.
NY...Heat Advisory until 8 PM EDT Thursday for NYZ009-015>018-
022>025-036-037-044>046-055>057-062.
Air Quality Alert until 11 PM EDT this evening for NYZ062.
&&
SYNOPSIS...BJG/MPK
NEAR TERM...BJG/MPK
SHORT TERM...BJG
LONG TERM...BJG
AVIATION...MPKHazardous weather outlook, Jun 18, 4:39 AM EST, 7 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
539 AM EDT Tue Jun 18 2024
NYZ009-015-018-022>025-036-037-044>046-055-056-190945-
Northern Oneida-Yates-Onondaga-Steuben-Schuyler-Chemung-Tompkins-
Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga-Broome-
539 AM EDT Tue Jun 18 2024
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THURSDAY...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Also, scattered strong thunderstorms will be possible this afternoon
and this evening. Localized damaging winds and flash flooding are
main concerns with these storms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
NYZ016-017-190945-
Seneca-Southern Cayuga-
539 AM EDT Tue Jun 18 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Also, scattered strong thunderstorms will be possible this afternoon
and this evening. Localized damaging winds and flash flooding are
main concerns with these storms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
NYZ057-062-190945-
Delaware-Sullivan-
539 AM EDT Tue Jun 18 2024
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THURSDAY...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
PAZ040-048-072-190945-
Northern Wayne-Pike-Southern Wayne-
539 AM EDT Tue Jun 18 2024
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THURSDAY...
This Hazardous Weather Outlook is for northeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
PAZ038-039-043-044-047-190945-
Bradford-Susquehanna-Wyoming-Lackawanna-Luzerne-
539 AM EDT Tue Jun 18 2024
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THURSDAY...
This Hazardous Weather Outlook is for northeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Also, scattered strong thunderstorms will be possible this afternoon
and this evening. Localized damaging winds and flash flooding are
main concerns with these storms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
In the hours before
Special weather statement, Jun 18, 10:03 AM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1103 AM EDT Tue Jun 18 2024
NYZ025-044-055-056-181530-
Cortland NY-Tioga NY-Broome NY-Tompkins NY-
1103 AM EDT Tue Jun 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BROOME...
SOUTHWESTERN CORTLAND...NORTHEASTERN TIOGA AND EAST CENTRAL TOMPKINS
COUNTIES THROUGH 1130 AM EDT...
At 1103 AM EDT, Doppler radar was tracking a strong thunderstorm over
Harford, or 8 miles west of Marathon, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Caroline, Berkshire, Richford, Harford, Marathon, Lapeer, Hunts
Corners, Center Lisle, Speedville, and East Berkshire.
This includes the following highway exits...
New York Interstate 81 near 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4234 7633 4247 7626 4244 7601 4220 7612
TIME...MOT...LOC 1503Z 289DEG 15KT 4241 7621
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ESSpecial weather statement, Jun 18, 10:11 AM EST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1111 AM EDT Tue Jun 18 2024
PAZ043-047-181545-
Wyoming PA-Luzerne PA-
1111 AM EDT Tue Jun 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LUZERNE AND
SOUTHWESTERN WYOMING COUNTIES THROUGH 1145 AM EDT...
At 1111 AM EDT, Doppler radar was tracking a strong thunderstorm near
Noxen, or 15 miles southwest of Tunkhannock, moving southeast at 10
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lehman, Dallas, Harveys Lake, Orange, Noxen, Kasson Brook, Beaumont,
Sweet Valley, Ruggles, and Pikes Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4135 7628 4148 7615 4140 7589 4120 7610
TIME...MOT...LOC 1511Z 306DEG 10KT 4138 7615
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ESSpecial weather statement, Jun 18, 10:39 AM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1139 AM EDT Tue Jun 18 2024
NYZ044-045-055-056-181615-
Chenango NY-Cortland NY-Tioga NY-Broome NY-
1139 AM EDT Tue Jun 18 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BROOME...
SOUTHEASTERN CORTLAND...EASTERN TIOGA AND WEST CENTRAL CHENANGO
COUNTIES THROUGH 1215 PM EDT...
At 1138 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marathon to near Newark Valley to Owego.
Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Vestal, Johnson City, Endicott, Maine, Owego, Nanticoke, Newark
Valley, Whitney Point, Marathon, and Lapeer.
This includes the following highway exits...
New York Interstate 81 between 7 and 9.
Interstate 86/Route 17 between 64 and 70 South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4215 7638 4228 7619 4245 7609 4242 7580
4209 7597 4200 7612 4200 7625
TIME...MOT...LOC 1538Z 318DEG 14KT 4240 7602 4221 7612 4211 7628
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ESSpecial weather statement, Jun 18, 12:06 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Binghamton NY
106 PM EDT Tue Jun 18 2024
PAZ039-181730-
Susquehanna PA-
106 PM EDT Tue Jun 18 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL SUSQUEHANNA COUNTY
THROUGH 130 PM EDT...
At 106 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Susquehanna Depot to near New Milford to
near Montrose. Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jackson, Susquehanna, Susquehanna Depot, Montrose, Dimock, Harford,
Hallstead, New Milford, Great Bend, and Ararat.
This includes the following highway exits...
Pennsylvania Interstate 81 between 217 and 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4175 7596 4193 7604 4194 7582 4200 7569
4200 7565 4190 7547 4185 7548 4172 7566
TIME...MOT...LOC 1706Z 312DEG 13KT 4194 7564 4185 7579 4186 7596
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ES